MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXMIDFACE SCREW SELF-DRILLING 6MM; SCREW FIXATION INTRAOSSEOUS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXMIDFACE SCREW SELF-DRILLING 6MM; SCREW FIXATION INTRAOSSEOUS
Model Number 04.503.226.01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code: jey.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is synthes sales consultant.Facility telephone is not available for reporting.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a facial fracture procedure on an unknown date, the screw heads of two (2) titanium matrixmidface screws broke during final tightening.The broken fragments were removed easily.However, the screw shaft, as well as a portion of the screw heads remain embedded in the patient.A surgical delay of five minutes occured as a result of the removal of the part of the broken screw head.There was no patient harm.Concomitant devices reported: screwdriver (part number unknown, lot number unknown, quantity 1).This report is for one (1) titanium matrixmidface screw self-drilling 6mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Event: clarified event circumstances.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The screws broke while being tightened by hand with an unknown screwdriver.

Brand Name
TI MATRIXMIDFACE SCREW SELF-DRILLING 6MM
Common Device Name
SCREW FIXATION INTRAOSSEOUS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7691257
Report Number2939274-2018-52901
Device Sequence Number751798
Product Code DZL
UDI-Device Identifier10887587019178
UDI-Public(01)10887587019178
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K083388
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.503.226.01
Device Catalogue Number04.503.226.01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer07/18/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date08/06/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE DESCRIPTION; SEE DESCRIPTION, THERAPY DATE
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight83